It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Schizophrenia Message Board


Schizophrenia Board Index


Oh my, I don't see how you guys are doing it. I'm on 400 mg of seroquel and I still have problems with paranoia and still can't sleep. I have a friend that's on 800 mg and he can't sleep either. It's like it'll work for a couple of weeks, then after that my body must get used to it or something because it doesn't work anymore...strange. And I've never had any vivid dreams while I was taking it either. Maybe I'm just strange or it's the kentucky air or something. :nono:
Similar is my case.

I have recently been diagnosed with Schizophrenia. She says I am in the early stages and have the negative symptoms. But she also wonders I am delusional. I do not hallucinate. I don't think I "hear voices." This is a shock to me, as I have been wondering all along if I had just social anxiety and Asperger syndrome. But Schizophrenia?

But I do seem to have the Alogia and that part of Schizophrenia. I often have to mentally pause during conversation in order to formulate responses to questions during job interviews or psychiatric sessions. Slow verbal response time. Slow thinker. My mind freezes, and then starts back up again. Freezes, then starts back up again. Almost like binary code or something. Ones and zeros.

Anyhow, they tried Abilify with me. My main problem is occupational as I don't know how to make a living. I am currently working minimum wage at Burger King. But after trying Abilify a couple times, I developed bad, dystonic reactions. I had to be taken to the hospital and injected with Benadyrl (which worked). So had to stop Abilify becasue of my allergic reaction. My therapist said that rarely or isn't supposed to happen. She mentioned that Abilify is a newer one that is suppposed to have less side effects than some others. But not my case. I got serious Dystonia.

I have been taking Zoloft for a few months for anxiety and depression. Now, they seem to recommend Seroquel, combined with Zoloft for a "synergistic" effect, he said. But he said I do not have Schizophrenia, nor Bi-polar. He says I just have severe anxiety or something like that. So maybe they misdiagnosed me with Schizophrenia? Or do they still think I have schizophrenia, which is why they recommend Seroquel? I do believe that mental health professionals often don't divulge certain psychiatric conditions because a patient may get worse knowing he/she now has such and such a "mental illness". I mean, if I just have severe anxiety, why give me anti-psychotics? Why diagnose me with Schizophrenia in the first place, which she did.

I think Seroquel, like many meds, can have other effects other than primary. But not often. I think if you're subscribed something like Seroquel, you must have some sort of psychiatric condition to some serious degree, like Schizoiphrenia or Bi-polar. It's almost like you have to. They can't just prescribe you anti-psych meds if you do not need them, because, of serious side effects (maybe life threatening). But that's just what I think. So I think if they say you take Seroquel for something like anxiety, I think they're just saying that to make you think all you have is anxiety. But really you have schizophrenia or bi-polar. But they just don't want to formally tell you you have schizophrenia or bi-polar because it is such a severe "label" to receive as opposed to just being told you have "anxiety".

But these are just some of my thoughts.

Bottom line: if you're prescribed seroquel by a mental health professional, I think you must have something like Schizophrenia or Bi-polar.

Josh
emogrip- Thanks for responding. I did some research on Seroquel and other atypical anti-psychotics for their use in treating anxiety disorders, and the research kind of convinced me that these meds aren't something I want to get involved with. I'm glad they're helping you, and I think they probably work best for people with panic disorder, which I don't have. My panic attacks are of the situational/OCD/phobic kind, and I've lived with them ever since I was three. They're miserable, but if I have to take another medication to get rid of them other than my Zoloft, I think I'll just keep on living with them. I get them sooo frequently that I honestly think that I'd worry about not having a panic attack in a certain situation, which has happened once or twice before! My main problem is my OCD, which the Zoloft does seem to help a lot with. Obviously, it doesn't cure it, and neither will my CBT, but they'll help me learn how to deal with managing my obsessions. Still, I read about the side effects of the atypical anti-psychotics, and I wasn't pleased. One side effect of practically all anti-manic drugs is weight gain- one of my obsessions concerns my weight. I'm not anorexic, and I'm at a healthy weight, but I don't want to gain weight because I fear that I'll get heart disease and/or diabetes (comes from the future cardiologist/doctor in me, I guess). I also read that these meds have a high instance of a person developing diabetes, which I certainly don't want to have. Naturally, these things are better to deal with than mania or schizophrenia, but I just don't think I want to take a drug that isn't meant to be used for anxiety. I think it's great that there's another option out there to treat people for anxiety disorders, but I think I'm going to stay clear of it. Thanks again for writing back, though, and I sincerely hope that your Seroquel helps you overcome your panic. God bless! :angel:
-GatsbyLuvr1920-
I just wanted to add that I have had "the dreams" on and off all of my life. Very vivid, very long dreams that seem more like full length movies. Most of the time I am traveling with a group of people and finding new places. The thing is these dreams are very uncomfortable--not exactly nightmares--just really bothersome as when I wake up I feel exhausted from them. I have had this happen with many different psychiatric meds I have tried over time ( I've been "depressed" most of my life and also have suffered anxiety--mostly in the form of social phobia. I also have post traumatic stress from a bad situation when I was little. Now, two months ago, I've been diagnosed as BiPolar II. After some med adjustments, I am now on Depakote, Effexor and Seroquel. The vivid dreams have returned and I am not happy about it--they are just so dark and strange--they ALWAYS make me feel "icky" and more depressed.

I really think there is a link between depression or BPD and dreams. Or with the REM stage of sleep in which we have dreams. Maybe too much dreaming causes psych. problems or the other way around--but I know there is a certain connection--I have heard too many people talk about it and have the exact same experiences.

I wish I could get rid of these dreams. I have even asked the Dr. if there was anything to make me stop dreaming.

Too much REM sleep is also linked to Narcolepsy because you are not going through all the stages of sleep--especially the deep sleep in which there are not supposed to be dreams at all. Getting stuck in REM can exhaust a person and lead to chronic fatique--and I'm sure many other problems. There really should be studies that investigate the relationship of REM Sleep (dreaming sleep) and psychiatric disorders.

Gotta wait and see how this seroquel is going to work. I was confused too about getting an anti-psychotic med. but, I do have some paranoid thinking.

Best, Anne





All times are GMT -7. The time now is 05:49 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!